ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Finite-amplitude love-waves on an isotropic layered half-space

Kalyansaundaram, N (1981) Finite-amplitude love-waves on an isotropic layered half-space. In: International Journal of Engineering Science, 19 (2). pp. 287-293.

[img] PDF
full_text_6.pdf - Published Version
Restricted to Registered users only

Download (432Kb) | Request a copy
Official URL: http://www.sciencedirect.com/science?_ob=ArticleUR...

Abstract

A pair of semi-linear hyperbolic partial differential equations governing the slow variations in amplitude and phase of a quasi-monochromatic finite-amplitude Love-wave on an isotropic layered half-space is derived using the method of multiple-scales. The analysis of the exact solution of these equations for a signalling problem reveals that the amplitude of the wave remains constant along its characteristic and that the phase of the wave increases linearly behind the wave-front.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsevier Science.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 31 Aug 2009 04:08
Last Modified: 19 Sep 2010 05:42
URI: http://eprints.iisc.ernet.in/id/eprint/22669

Actions (login required)

View Item View Item